Acta Scientific Pharmacology

Case Report Volume 3 Issue 12

Carbamazepine Induced Rashes with DRESS Syndrome: A Case Report

Neha R Gulati*, Prem J Prajapati and Cyril Sajan

Department of Pharmacy, Sumandeep Vidyapeeth Deemed to be University, India

*Corresponding Author: Neha R Gulati, Department of Pharmacy, Sumandeep Vidyapeeth Deemed to be University, India.

Received: November 08, 2022 Published: November 22, 2022

Abstract

Background: Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is an uncommon but potentially fatal condition that develops in response to anticonvulsants that produce arene oxide, such as phenytoin and carbamazepine. Upon first contact with the offending medications, there have been numerous reports of cross reactivity among the anticonvulsants. There are, however, few studies describing the emergence of DRESS syndrome following the discontinuation of previously well-tolerated carbamazepine and the DRESS-induced induction of CBZ hypersensitivity.

Method: We describe a rare complication that can be caused by the use of carbamazepine even at its normal dose in a patient suffering from seizures.

Result: Drug withdrawal procedure was started for the patient came to the hospital on drug withdrawal it was seen the rashes were not developed. The rashes were gone in 3-5 days of the treatment withdrawal and along with the treatment of the dermat department.

Conclusion: We experienced a case of 65 years male administrating CBZ for his treatment of seizure and on administrating CBZ the very next day the patient developed DRESS Syndrome along with the rashes on his whole body and the drug was then discontinued. An unusual, severe drug reaction known as hypersensitivity syndrome includes a rash, fever, involvement of several visceral organs, and other symptoms.as well as hematological abnormalities such as eosinophilia.

Keywords: DRESS Syndrome; Carbamazepine; Eosinophilia; Phenytoin; Hepatic Dysfunction; Trigeminal Neuralgia

References

  1. Konishi T., et al. “Carbamazepine-induced skin rash in children with epilepsy”. European Journal of Pediatrics7 (1993): 605-608.
  2. Murphy JM., et al. “Suppression of carbamazepine-induced rash with prednisone”. Neurology 1 (1991): 144-145.
  3. Syn W-K., et al. “Carbamazepine-induced acute liver failure as part of the DRESS syndrome: Carbamazepine-Induced Acute Liver Failure”. International Journal of Clinical Practice 8 (2005): 988-991.
  4. Valencak J., et al. “Carbamazepine-induced DRESS syndrome with recurrent fever and exanthema”. International Journal of Dermatology1 (2004): 51-54.
  5. Vrinceanu D., et al. “Severe DRESS syndrome after carbamazepine intake in a case with multiple addictions: A case report”. Experimental and Therapeutic Medicine 3 (2020): 2377-2380.
  6. Chauhan A., et al. “Carbamazepine induced DRESS syndrome”. Journal of the Association of Physicians of India 58 (2010): 634-636.
  7. Çetin M., et al. “Carbamazepine-induced DRESS syndrome leading to reversible myocarditis in a child”. Central European Journal of Immunology 1 (2019): 102-105.
  8. Bommersbach TJ., et al. “Management of psychotropic drug-induced DRESS syndrome: A systematic review”. Mayo Clinic Proceedings 6 (2016): 787-801.
  9. Kim C-W., et al. “Drug hypersensitivity to previously tolerated phenytoin by carbamazepine-induced DRESS syndrome”. Journal of Korean Medical Sciences4 (2006): 768-772.

Citation

Citation: Neha R Gulati., et al. “Carbamazepine Induced Rashes with DRESS Syndrome: A Case Report". Acta Scientific Pharmacology 3.12 (2023): 13-16.

Copyright

Copyright: © 2022 Neha R Gulati., et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.




Metrics

Acceptance rate36%
Acceptance to publication20-30 days

Indexed In


News and Events


  • Certification for Review
    Acta Scientific certifies the Editors/reviewers for their review done towards the assigned articles of the respective journals.
  • Submission Timeline for Upcoming Issue
    The last date for submission of articles for regular Issues is June 25, 2024.
  • Publication Certificate
    Authors will be issued a "Publication Certificate" as a mark of appreciation for publishing their work.
  • Best Article of the Issue
    The Editors will elect one Best Article after each issue release. The authors of this article will be provided with a certificate of "Best Article of the Issue"
  • Welcoming Article Submission
    Acta Scientific delightfully welcomes active researchers for submission of articles towards the upcoming issue of respective journals.

Contact US